Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 27, 2023, 2:02 PM CDT for Culberson County, Texas. It took effect at Mar 27, 2023, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2023, 2:02 PM CDT (19:02 UTC)
- In effect from
- Mar 27, 2023, 10:00 PM CDT
- Expired
- Mar 28, 2023, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3183 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS74 KMAF 271902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 202 PM CDT Mon Mar 27 2023 TXZ271-280715- /O.NEW.KMAF.HW.W.0019.230328T0300Z-230328T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 202 PM CDT Mon Mar 27 2023 /102 PM MDT Mon Mar 27 2023/ ...HIGH WIND WARNING IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 10 AM CDT /9 AM MDT/ TUESDAY... * WHAT...Northeast winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 10 AM CDT /9 AM MDT/ Tuesday. * IMPACTS... Damaging winds may blow down power lines leading to power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists driving high profile vehicles should delay traveling until the high winds diminish. Traveling through Guadalupe Pass will be particularly hazardous. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
186 WWUS74 KMAF 280731 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 231 AM CDT Tue Mar 28 2023 TXZ271-281500- /O.CON.KMAF.HW.W.0019.000000T0000Z-230328T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 231 AM CDT Tue Mar 28 2023 /131 AM MDT Tue Mar 28 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 10 AM CDT /9 AM MDT/ this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 27, 12:52 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 27, 12:52 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1252 PM CDT Mon Mar 27 2023 ...New AVIATION... .SHORT TERM... (Today through Tuesday afternoon) Issued at 240 AM CDT Mon Mar 27 2023 Despite the passage of a weak, backdoor front, Monday's highs won't cool away from normal and the region will still make it into the 70s for most. West Texas and southeast New Mexico stay firmly under much drier air with relatively more moist staying across the Hill Country. Monday night sees a change of pace with another front moving in from the north. Cooler air will advect in and much of the Permian Basin settles into the mid to upper 30s with southeast New Mexico dipping into the upper 20s to low 30s. This front will gradually push southward and much of the forecast area will be much cooler during the day on Tuesday. Highs will struggle to reach the upper 50s to low 60s. Overall, the short term remains dry. Isolated PoPs are included along the Big Bend and Dryden County as the front stalls around this area with some moisture returning. However, the best chances for rain will continue to be to the east. && .LONG TERM... (Tuesday night through Sunday) Issued at 240 AM CDT Mon Mar 27 2023 Zonal flow aloft will start us off in the extended heading into midweek. Return flow will commence at the surface following the brief cooldown we will see Tuesday. With a cool, dry airmass being recycled into the area high temperatures will only rise to near normal Wednesday. Mid level flow turns more southwesterly Thursday with heights falling ahead of another strong storm system moving into the West. A dryline will set up somewhere over the Permian Basin south to the Big Bend Thursday afternoon with very warm, dry, and windy conditions west of the boundary. This will likely be a day we see critical fire weather conditions develop across SE NM into the higher terrain. East of the dryline temperatures won't be as warm as low level moisture remains in place. Showers and storms, some strong, could develop by afternoon mainly across the Permian Basin and Trans Pecos where SPC has highlighted in their Day 4 outlook. The main storm system lifts into the Plains Friday and strengthens shoving a Pacific front through our area. I really don't want to say it, but we could be looking at more widespread high winds and blowing dust Friday afternoon along with increased fire weather concerns. This will be a day to monitor as we get closer. Expect mild to warm temperatures by the weekend with continued dry conditions. && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Mon Mar 27 2023 Winds remain light and somewhat variable this afternoon though maintain primarily a northerly direction. A cold front pushes into the region this evening into the overnight hours, first reaching CNM at 03z, quickly pushing south and east, clearing FST around 09z. This front sends each terminal to a north- northeasterly wind direction with strong winds with gusts of 20-30 kts. These winds likely continue for several hours behind the front. Easterly flow ahead of the front may bring in some low clouds early tonight, possibly bringing FST to MVFR briefly before the front comes in. If the front is a tad slower and the return flow is stronger, these clouds cloud make it to PEQ and INK briefly as well. Outside of this concern, all sites remain at VFR through the period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 37 60 43 75 / 0 0 10 0 Carlsbad 34 60 38 79 / 0 0 0 0 Dryden 49 62 48 72 / 20 20 0 0 Fort Stockton 43 59 44 80 / 10 10 0 0 Guadalupe Pass 36 53 39 73 / 0 0 0 0 Hobbs 32 59 38 74 / 0 0 0 0 Marfa 35 56 34 76 / 0 0 0 0 Midland Intl Airport 37 60 43 75 / 0 10 0 0 Odessa 37 60 45 75 / 0 10 0 0 Wink 37 61 42 77 / 0 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....29 AVIATION...16
Hazardous weather outlook, Mar 27, 2:02 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon Mar 27 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-281915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon Mar 27 2023 /102 PM MDT Mon Mar 27 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. High Wind Warning in effect later this evening through tomorrow morning for the Guadalupe Mountains of Texas and the Delaware Mountains. Localized blowing dust across the Permian Basin tonight due to a cold front passage. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near-critical to critical fire weather conditions are possible, especially Thursday and Friday. High winds are possible Thursday through Saturday, mainly in the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.